Document Detail


Allergic reaction involving liver dysfunction and disseminated intravascular coagulation caused by a health food, Proporis.
MedLine Citation:
PMID:  8929652     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
A 43-year-old woman was hospitalized with skin eruption and liver dysfunction complicated with disseminated intravascular coagulation (DIC) after taking Proporis, a so-called health food. Her clinical course was well correlated with discontinuation and the retaking of Proporis. No other reason for the development of DIC was detected except for allergic reaction to Proporis, as demonstrated by a patch skin test. DIC subsided after the discontinuation of Proporis and treatment with gabexate mesilate and heparin. The consumption of health foods with various ingredients is recently increasing. Thus, attention should be paid to any possible serious allergic reaction related to such foods.
Authors:
A Takeshita; K Shinjo; K Ohnishi; R Ohno
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Internal medicine (Tokyo, Japan)     Volume:  34     ISSN:  0918-2918     ISO Abbreviation:  Intern. Med.     Publication Date:  1995 Dec 
Date Detail:
Created Date:  1997-03-24     Completed Date:  1997-03-24     Revised Date:  2004-11-17    
Medline Journal Info:
Nlm Unique ID:  9204241     Medline TA:  Intern Med     Country:  JAPAN    
Other Details:
Languages:  eng     Pagination:  1207-9     Citation Subset:  IM    
Affiliation:
Division of Hematology, Hamamatsu University School of Medicine.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adult
Dermatitis, Allergic Contact / etiology*
Disseminated Intravascular Coagulation / etiology*
Female
Health Food / adverse effects*
Humans
Liver Diseases / etiology*

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Big insulin-like growth factor II-producing hepatocellular carcinoma associated with hypoglycemia.
Next Document:  Creatine phosphokinase-linked immunoglobulin associated with hypokalemic myopathy.